Are you afraid to talk about constipation? Unfortunately, constipation is known to be a side effect of some of the most commonly prescribed medications for pain. Constipation is a very serious problem that can ultimately lead to fatigue, nausea, vomiting and even death. Prescription pain medications called ‘opioids’ can lead to this side effect known as Opioid Induced Constipation (OIC). This is a recognized medical condition caused by the treatment of pain with these types of medications, such as tramadol, Tylenol #3 or #4, and hydrocodone. As pain doctors at Performance Pain and Sports Medicine, our goals are to make our patients more functional. Our last intention is to keep patients stopped up. Unfortunately, most prescription pain medicines slow down bowel movements and make stool very hard. There are a multitude of over the counter medications on the pharmacy shelves, but these may not adequately help this problem caused by pain medications. So, speak up! If your pain medication causes constipation, let us know: don’t be scared to discuss this condition with your doctor. We have answers and a treatment regimen that might be right for you. We do not want you to suffer from Opioid Induced Constipation (OIC).
FOUND THESE TIPS HELPFUL?
If yes, subscribe below and get new health and fitness tips to live life pain and drug free.